advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

I have had the hives for 5 years, and believe they are caused by Humulin R insulin. I've been to an allergist and endocrinologist; they say it is not likely. Any test I could ask to be run? The endocrinologist took blood sample to check for antibodies, but said sugar should be over 250 for test. I break out when sugar reading are below 250. didn't take R for 4 days, no hives. First day back on it, broke out.

Where do I go now? I'm running out of doctors. Why do insulin manufactures enclose warning in package about all over body rash if doctors won't check it out? They say it's rare. But doesn't it happen? Any information will be appreciated greatly.

Answer:

I would suggest your physicians contact Eli Lilly who manufactures Humulin at 1-800-545-5979. You didn't mention if you were allergic to any other insulin types. If you are allergic to Regular, switching to another brand or trying Humalog may help.

If you don't take Regular every day, do you take it only when you eat certain foods to which you might be allergic?

TGL

Original posting 22 Nov 97

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.